Redness and dryness on face first week into accutane?

Hi I've only been on accutane for 5 days and my entire face is extremely red, patchy and very dry. I've tried applying creamy moisturiser constantly but the redness doesn't go down. What's going on? Shall I continue the treatment? I'm on 20mg per day.

Doctor Answers 1

Accutane side effects

Thank you for your question. One of the most common side effects of Accutane is dryness and redness to the skin especially for the first few weeks. With that being said, some individuals may still have persistent redness until treatment is over. Another side effect is photosensitivity, therefore, sun exposure may be contributing to the redness. I highly recommend you consult with your prescribing physician regarding your symptoms, concerns, and treatment expectations. Take care and good luck.

Las Vegas Dermatologist
5.0 out of 5 stars 6 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.